Doctor insights on:
Antibiotics And Blood Pressure Meds
BP meds & ED: First of all, high bp, especially high systolic bp, is not good for your erectile function. If you are older, this is especially so. Diuretics such as hydrochlorothiazide and spironolatone as well as beta-blockers such as atenolol can cause erection problems. There are some BP meds that may help you with erectile function, including arbs such as losartan and Alpha blockers such as doxazosin. ...Read more
Blood pressure is a measurement of the force placed on the blood vessels and is comprised of the "systolic" pressure (the top number on a blood pressure meter) which is the peak pressure when the heart is pumping, and the "diastolic" pressure (the bottom number on a blood pressure meter) which is the pressure during the resting phase ...Read more
Depends on you: An erection relies on blood flow and pressure, thus all blood pressure medications can in theory cause ed. However, the beta blocker family has been the most notorious for causing these issues, but it is also one of the classes of pressure medications which contributes to the health of the heart. Even within the class, there are variations. Talk to your physician about your concerns to try options. ...Read more
MDbeliefs+ClinTrials: While in theory physicians are promoted to follow guidelines (e.g. See: published jnc 7 report: http://www. Nhlbi. Nih. Gov/guidelines/hypertension/jnc7full. Pdf), these are only guidelines, do not cover many issues and most physicians recommend based on their beliefs & priorities. Keep in mind that you are the primary decision maker & anything you take is your own personal clinical trial. ...Read more
Lifestyle changes: Lifestyle modifications are essential to treating hypertension. Weight loss, smoking cessation, decrease in alcohol consumption, exercise, low sodium diet (2400 mg/day) which is very difficult, a diet rich in potassium and vegetables. These are all extremely important measures. Ask your doctor for further info. ...Read more
Hypertension: Lifestyle modifications are recommend for all patients with hypertension (elevated blood pressure) and may be done along with a medication if required. Advise dietary salt restriction (look up DASH diet), exercise, limit alcohol intake, weight loss. And decrease stress. Always bring in written down blood pressures to your doctor appointments. ...Read more
Any: Except if having an episode acutely I would avoid starting beta blockers then. ...Read more
No: No.Get a more detailed answer ›
Yes: Also can take HTN meds with prep h. No interactions. ...Read more
Yes but....: Difficult to make a definitive judgement since hypertension is caused by a large variety of factors. In most individuals, high blood pressure is idiopathic meaning that there is no defined cause. In about 7% of patients, high blood pressure can be controlled with diet and exercise. However, hypertension is often progressive and so at some point, medications may be necessary. ...Read more
Yes: Never adjust your own meds. Call and talk to your dr first. Messing with your meds unsupervised can lead to serious adverse events. ...Read more
Blood pressure: If your doctor has you on medication to control your blood pressure, you shouldn't wean off those medications without working with the doctor. Most people who need medication for blood pressure need it for life. There are some who can get off meds but it should be working with your doctor. ...Read more
Dynacirc (isradipine) Side Effect:
The most common side effects of Dynacirc (isradipine) include:
swelling or water retention (edema) -
feelings of a forcefully or rapidly beating heart (palpitations)
less common side effects
fast heart rate
diarrhea. ...Read more
Unusual: This is certainly not what is expected! I am glad you are following your bp. It would help to know what the numbers are, what other meds you take (i see the list above). It may be that something else is going on with your medical conditions. I recommend you follow-up with your physician to see what is going on. ...Read more
Maybe other reason:
Typically wouldn't think of Amoxicillin by itself as a libido decreaser. Some blood pressure medications by themselves can cause libido problems.
Also, the illness for which you are taking Amoxicillin is probably more likely the cause. Ill people's sex drive is decreased.
If your sex drive was fine before the illness and penicillin, it should normalize afterwards. If not, check with your doc. ...Read more
Soon: Most times a good response can be achived in 1 week if the correct medicnes are for the patient. Some patients will need more than one medicines and many trials and doctor visits. ...Read more
Go see your doctor: Regardless of your medication, if you have problems with it eg side effects, or if you can't afford it, go see your doctor and tell him/her what's going on. We can't help you if you don't communicate w/us. Hydrochlorothiazide is an excellent BP lowering medication that is generic & inexpensive ($4/mo) and more importantly, has been shown to save lives. So take as directed & go see your family doc ...Read more
- Talk to a doctor online
- Meds for high blood pressure
- Metobocel and high blood pressure meds
- Milk thisle and blood pressure meds
- Antibitoics and high blood pressure meds
- When to take high blood pressure meds
- Does blood pressure meds cause receding gums?
- Can blood pressure meds cause constipation?
- Can i take oxycodone with blood pressure meds?
- Cialis and blood pressure meds